Alert archive / Colorado / Wind Advisories in 2007

Wind Advisory 3, NWS Grand Junction, CO

April 10, 20078 counties in Colorado; San Juan County, Utah

NWS Grand Junction, CO issued this wind advisory at Apr 10, 2007, 10:26 AM MDT for 8 counties in Colorado; San Juan County, Utah. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2007, 10:26 AM MDT (16:26 UTC)
Expired
Apr 10, 2007, 5:46 PM MDT
In force
7 hr
Issued by
NWS Grand Junction, CO

Counties Archuleta County, CO, Dolores County, CO, Gunnison County, CO, La Plata County, CO, Mesa County, CO, Montezuma County, CO, Montrose County, CO, San Miguel County, CO, San Juan County, UT

The radar

The Grand Junction radar (KGJX), 127 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 4.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2007-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2007-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -111 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1801 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-111 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KGJT 101626
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1026 AM MDT TUE APR 10 2007

COZ014-020>023-UTZ022-029-110000-
/O.NEW.KGJT.WI.Y.0003.070410T1626Z-070411T0000Z/
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...GUNNISON...CIMARRON...GATEWAY...NUCLA...
CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD...IGNACIO...
PAGOSA SPRINGS AND VICINITY...BLANDING...BLUFF...MEXICAN HAT
1026 AM MDT TUE APR 10 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 50
MPH CAN BE EXPECTED THROUGH THIS AFTERNOON ACROSS THE LOWER
ELEVATIONS OF SOUTHEAST UTAH AND SOUTHWEST COLORADO...INCLUDING
THE UPPER GUNNISON RIVER VALLEY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KGJT 102125
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
325 PM MDT TUE APR 10 2007

COZ020>022-UTZ022-029-110530-
/O.NEW.KGJT.FZ.W.0005.070411T0600Z-070411T1400Z/
/O.CON.KGJT.WI.Y.0003.000000T0000Z-070411T0000Z/
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SOUTHEAST UTAH-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...
MANCOS...DURANGO...BAYFIELD...IGNACIO...BLANDING...BLUFF...
MEXICAN HAT
325 PM MDT TUE APR 10 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MDT WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT
THIS EVENING.

WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH
CAN BE EXPECTED THROUGH LATE AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

COZ006-007-011-UTZ027-110530-
/O.NEW.KGJT.FZ.W.0005.070411T0600Z-070411T1400Z/
GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
RIFLE...SILT...PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS...
MONTROSE...MOAB...CASTLE VALLEY...THOMPSON SPRINGS
325 PM MDT TUE APR 10 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MDT WEDNESDAY. 

A COLD AIRMASS ALOFT COMBINED WITH DIMINISHING WINDS AFTER DARK
IN ADDITION TO CLEARING SKIES TOWARD MORNING WILL RESULT IN
BELOW FREEZING TEMPERATURES BY EARLY WEDNESDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

COZ014-023-110000-
/O.CON.KGJT.WI.Y.0003.000000T0000Z-070411T0000Z/
UPPER GUNNISON RIVER VALLEY-SAN JUAN RIVER BASIN-
INCLUDING THE CITIES OF...GUNNISON...CIMARRON...
PAGOSA SPRINGS AND VICINITY
325 PM MDT TUE APR 10 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING.

WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND
45 MPH CAN BE EXPECTED THROUGH LATE THIS AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KGJT 102346
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
546 PM MDT TUE APR 10 2007

COZ020>022-UTZ022-029-110800-
/O.CAN.KGJT.WI.Y.0003.000000T0000Z-070411T0000Z/
/O.CON.KGJT.FZ.W.0005.070411T0600Z-070411T1400Z/
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SOUTHEAST UTAH-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...
MANCOS...DURANGO...BAYFIELD...IGNACIO...BLANDING...BLUFF...
MEXICAN HAT
546 PM MDT TUE APR 10 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MDT WEDNESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 8 AM MDT WEDNESDAY. 

NORTHWEST WINDS REMAIN GUSTY THIS EVENING BUT HAVE DROPPED BELOW
ADVISORY CRITERIA. VALLEY WINDS WILL CONTINUE TO DIMINISH THIS
EARLY EVENING.

AS THE WINDS BECOME LIGHT AFTER SUNSET...A COLD AIRMASS ALOFT AND CLEARING
SKIES WILL RESULT IN BELOW FREEZING TEMPERATURES BY EARLY WEDNESDAY
MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

COZ014-023-110100-
/O.CAN.KGJT.WI.Y.0003.000000T0000Z-070411T0000Z/
UPPER GUNNISON RIVER VALLEY-SAN JUAN RIVER BASIN-
INCLUDING THE CITIES OF...GUNNISON...CIMARRON...
PAGOSA SPRINGS AND VICINITY
546 PM MDT TUE APR 10 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
WIND ADVISORY. 

NORTHWEST WINDS REMAIN GUSTY THIS EVENING BUT HAVE DROPPED BELOW
ADVISORY CRITERIA. VALLEY WINDS WILL CONTINUE TO DIMINISH THIS
EARLY EVENING.

$$

COZ006-007-011-UTZ027-110800-
/O.CON.KGJT.FZ.W.0005.070411T0600Z-070411T1400Z/
GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
RIFLE...SILT...PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS...
MONTROSE...MOAB...CASTLE VALLEY...THOMPSON SPRINGS
546 PM MDT TUE APR 10 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MDT WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MDT WEDNESDAY. 

A COLD AIRMASS ALOFT COMBINED WITH DIMINISHING WINDS AFTER DARK
IN ADDITION TO CLEARING SKIES TOWARD MORNING WILL RESULT IN BELOW
FREEZING TEMPERATURES BY EARLY WEDNESDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 10, 4:20 AM MDT, 6 hours 6 minutes earlier.

Area forecast discussion, Apr 10, 4:20 AM MDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
420 AM MDT TUE APR 10 2007

.SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...
SURFACE COLD FRONT JUST SOUTH OF THE I70 CORRIDOR AT 10Z AND WILL
CONTINUE TO MOVE SOUTH THIS MORNING.  ACTIVE BAND OF CONVECTION
ALONG THE FRONT WITH HEAVY SHOWERS AND OCCASIONAL LIGHTNING
STRIKES.  IN THE HIGH COUNTRY...MOST LIKELY SOME HEAVY SNOW SHOWERS
AND VAIL PASS WEB CAM SHOW A SNOWPACKED HIGHWAY.  SNOW AND BLOWING
SNOW ADVISORY TO ACCOUNT FOR THE SNOW BANDS AND GUSTY WINDS THAT
ARE MOST LIKELY ACCOMPANYING THE SHOWERS.  RAIN AND SNOW WILL
DIMINISH AS THE DAY PROGRESS AS THE AIR MASS STABILIZES BEHIND THE
SURFACE FRONT.  STRONG GRADIENT FLOW TODAY WILL LEAD TO GUSTY WINDS
TODAY...ESPECIALLY AT CORTEZ AND DURANGO WITH THE FRONTAL PASSAGE
AROUND NOONTIME.  STRONG WESTERLY FLOW WILL GENERATE OROGRAPHIC SNOW
BUT SNOWFALL RATES IN THE AFTERNOON WILL BE CONSIDERABLY LESS AS
DRIER AIR OVER THE GREAT BASIN ADVECTS EAST OVER WRN COLORADO.

GRADIENT FLOW SLACKENS TONIGHT AND OROGRAPHIC SNOW OVER COLORADOS
NWRN MOUNTAINS WILL DIMINISH.  CLEARING CONDITIONS FROM THE WEST
WITH A COLDER AIR MASS MAY LEAD TO SPOTTY FREEZING TEMPERATURES IN
THE LOWER VALLEYS.

ANY CLEARING WILL BE SHORT LIVED AS UPSTREAM PACIFIC ENERGY CARVES
OUT A COLD TROUGH OVER NEVADA AND UTAH.  AFOREMENTIONED COLD FRONT
THAT PULLS UP STATIONARY OVER NRN ARIZONA AND NRN NEW MEXICO RETURNS
NORTHWARD AS A WARM FRONT (DO NOT SEE THIS VERY OFTEN).  ISENTROPIC
UPGLIDE WILL INCREASE CLOUD COVER FROM THE SOUTH ON WEDNESDAY
AFTERNOON WITH SHOWERS INCREASING OVER THE SAN JUAN MOUNTAINS.
MOISTURE QUICKLY SPREADS NORTHWARD TO THE WYOMING BORDER ON WEDNESDAY
NIGHT.  DESPITE THE WARM ADVECTIVE PATTERN...STATIC STABILITY WILL BE
LOW WITH INCREASING QG FORCING.  THEREFORE EXPECT SHOWERS TO INCREASE
WEDNESDAY NIGHT FOR THE ENTIRE FORECAST AREA.

.LONG TERM (THURSDAY THROUGH MONDAY)...
THE COLD WINTER-LIKE STORM IS STILL ON TRACK THROUGH FRIDAY WITH
IMPROVING CONDITIONS FOR THE WEEKEND. WINTER HIGHLIGHTS WILL
POSSIBLY BE NEEDED THROUGH THURSDAY NIGHT. ALSO SUB-FREEZING
TEMPERATURES MAY THREATEN THE FRUIT-GROWING VALLEYS MAINLY SATURDAY
MORNING. THOSE WITH SENSITIVE OUTDOOR PLANTS SHOULD BE PREPARED TO
TAKE ACTION FRIDAY NIGHT.

EXCELLENT MODEL CONSISTENCY DIGGING THE UPPER LOW JUST SOUTH OF THE
LATE THURSDAY. COLD ADVECTION AND GOOD INSTABILITY THURSDAY
AFTERNOON-NIGHT WILL DRIVE THE SNOW LEVEL DOWN INTO SOME VALLEY
LOCATIONS. THURSDAY NIGHT MIN TEMPS NOW LOOK TO STAY ABOVE FREEZING
FOR THE LOWEST VALLEYS UNDER CLOUDS AND SHOWERS. BUT PROGGED MAX
TEMPS FOR THURSDAY ADD SOME UNCERTAINTY ABOUT SNOW DENSITY AND
THEREFORE ACCUMULATIONS. STILL MODEL SNOW ACCUMULATIONS OF 10 TO 20
INCHES IN THE MTNS MAY BE A GOOD ESTIMATE ABOVE 9K OR 10K FEET.
WRAP AROUND MOISTURE AND DYNAMICS KEEPS FRIDAY ACTIVE. PARTIAL
CLEARING FROM WEST TO EAST FRIDAY NIGHT WILL THREATEN FRUIT GROWERS
WITH SUB-FREEZING TEMPS. RECOVERY EXPECTED SATURDAY WITH SOME
INSTABILITY LIGHT SHOWERS POSSIBLE NEAR THE CONTINENTAL DIVIDE.
RAMEY

DRY AND A LITTLE WARMER ON SUNDAY AS A LARGE...BUT BRIEF...RIDGE IS
FORECAST TO MOVE OVER THE AREA. THIS WILL BE REPLACED BY A LARGER
LOW PRESSURE SYSTEM THAT IS CURRENTLY FORECAST TO MOVE INTO
NORTHERN ARIZONA BY LATE MONDAY.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...SNOW AND BLOWING SNOW ADVISORY UNTIL NOON FOR ZONES 04 10 13.
.UT...NONE.

PF/BA/JOE
Hazardous weather outlook, Apr 10, 5:00 AM MDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
500 AM MDT TUE APR 10 2007

COZ001>014-017>023-UTZ022>025-027>029-111200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
500 AM MDT TUE APR 10 2007

...SNOW AND BLOWING SNOW ADVISORY FOR THE NORTHWESTERN COLORADO
MOUNTAINS UNTIL NOON TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A SURFACE COLD FRONT MOVING SOUTH OVER EASTERN UTAH AND WESTERN
COLORADO BRINGS NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS
TODAY...ESPECIALLY OVER WESTERN COLORADO.  IN THE HIGHER MOUNTAINS OF
NORTHWEST COLORADO...EXPECT PERIODS OF SNOW WITH OCCASIONAL WHITEOUT
CONDITIONS FROM HEAVY SNOW SHOWERS AND STRONG GUSTY WINDS. THE
INTENSITY OF THE SNOW SHOWERS WILL DECREASE THIS AFTERNOON.

LOCAL AREAS OF SUBFREEZING TEMPERATURES WILL OCCUR IN THE LOWER
VALLEYS OF EASTERN UTAH AND WESTERN COLORADO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A DEVELOPING STORM SYSTEM WILL BRING ANOTHER CHANCE OF RAIN AND SNOW
WEDNESDAY NIGHT...THURSDAY...AND FRIDAY.  SIGNIFICANT SNOW WILL BE
POSSIBLE IN THE MOUNTAINS THAT WILL IMPACT TRAVEL OVER THE MOUNTAIN
PASSES.  ALSO...FREEZING TEMPERATURES ARE EXPECTED ACROSS THE LOWER
VALLEYS OF WESTERN COLORADO AND EASTERN UTAH ON SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...
SPOTTERS ARE ENCOURAGED TO PHONE IN ANY REPORTS OF SIGNIFICANT RAIN
OR SNOWFALL AMOUNTS.

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 2:48 AM MDTSnow and Blowing Snow AdvisoryGJTEagle, Garfield, Moffat, Pitkin, Rio Blanco, Routt9 hr
Apr 10, 3:25 PM MDTFreeze WarningGJTDelta, Dolores, Garfield, Gunnison, La Plata, Mesa and 3 more17 hr
Apr 10, 3:46 PM MDTWinter Storm WatchGJTArchuleta, Delta, Dolores, Eagle, Garfield, Gunnison and 8 more24 hr

Nearby

Wind Advisories in Colorado, 2007Wind Advisories in Utah, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.